Discussions that mention zoloft

Sleep Disorders board


Hi there,

I have been taking an anti-depressant for 6 weeks now and I have been having a problem with sleeping.

My doc. gave me a prescription for Ambien CR two days ago and today I just felt restless and anxious the entire day. Has anyone experienced this as a side effect of Ambien CR and if so, did it go away?

Thank you,
Zoloftman
Maybe that's it. I was on Effexor XR for 8 months but it did not do anything for me. I read afterwards about the terrible withdrawals that it can cause and I hope that it's out of my system after 6 weeks.

I started taking Yoga classes (For the 1st time ever) last Sunday and hopefully that will assist me too.

Thanks again for your replies... Zoloftman
My doctor says that all SSRI's have the insomnia side effect and that Zoloft at 150mg is really good for anxiety. Do you take anything now?
No, I havent taken an anti-depressant but I know a couple of people who have and I've studied a lot about them after contemplating trying one. I am sleeping better now(okay, not great), but back when I was having a horrible time sleeping I was definitely depressed. Sleeplessness and depression go hand in hand. The big question a lot of the time is which is causing which. Anybody who's suffered from bad insomnia knows what I'm talking about. It just totally wrecks you. Besides feeling like crap, sleep just starts to dominate your thoughts, mentally you are just drained, and it turned me into a full blown hypochondriac. But once my sleep improved, my depression lifted. I work with a girl who is taking Lexapro for anxiety and she says she has a lot of problems sleeping. Are you just taking it for anxiety? I understand taking SSRI's are much safer than benzo's(addicting) for anxiety, but like I said if you cant sleep is it really helping you that much? To me, its solving one problem and causing another. But its up to you personally to weigh the benefits and setbacks.

Have you tried anyhting else before going on zoloft? I read about a medication called hydroxyzine(Atarax) a while back that is really good for anxiety. It's actually an antihistamine, but has very potent anti-anxiety properties. It's cheap and relatively safe. The side effects are pretty much the same for any other anithistamine. Do a search for it or look it up on ****pedia. Have you ever tried the natural route? Valerian is very good for sleep, but you can also use it for anxiety. I used it before when I was going thru some stress and it really helped to take the edge off of it. Didnt really make me tired, just a nice, mild, relaxed feeling. There are other things like passion flower and kava(beware of liver problems), but i havent tried those. Anyway, if you ever go off the zoloft, maybe you should give these a shot if you havent already.
[QUOTE=maintainin;2779291]I tried Ambien a while back and it did help me sleep but left me groggy during the day.

A known side effect of some of these anti-depressants is insomnia which just boggles my mind since sleeping problems themselves can cause depression. So, how is this anti-depressant supposed to help if I cant sleep at night while I'm on it? It's like one step forward, one step back. Is there an anti-depressant out there that doesnt cause sleeping problems or has a minimal effect? Good sleep is a cornerstone of mental well-being. I think you should go back to your doc and talk about it.

This is almost exactly what I posted about on another thread. I have been taking Effexor for years and have finally realized from reading on the internet that it causes sleepiness and insomnia - two of my main problems. But antidepressants should stop these symptoms:confused: . I was recently diagnosed with sleep apnea also, but if I can't sleep, how can my Bipap help? If I stop the Effexor, will I be able to sleep or will I be more "depressed" and sleep even less?:dizzy:

And back to ZoloftMan's original post...I started taking Ambien CR just before I was diagnosed with sleep apnea. It worked pretty well at first but the last couple of weeks it hasn't. I read you can build up a tolerance and my doctor said the same. I haven't had your symptoms. I am going to quit taking it.